Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 41, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 10, 2005, 4:50 PM CDT for 39 counties in Alabama. It was in force for 6 hr. 21 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2005, 4:50 PM CDT (21:50 UTC)
- Expired
- Jul 10, 2005, 10:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 38 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:30 PM CDT | FLASH FLOOD | Millbrook, AL | WEOKA ROAD FLOODED. |
| Jul 10, 5:40 PM CDT | FLASH FLOOD | Seale, AL | FLASH FLOODING IN AND AROUND THE SEALE AND HATCHECHUBBEE COMMUNITIES. |
| Jul 10, 5:47 PM CDT | FLASH FLOOD | Tuskegee, AL | US HIGHWAY 80 IN DOWNTOWN TUSKEGEE WAS FLOODED. |
| Jul 10, 6:30 PM CDT | FLASH FLOOD | 3 N Greensboro, AL | COUNTY ROADS 4 AND 32 WERE FLOODED. |
| Jul 10, 6:30 PM CDT | FLASH FLOOD | 4 Se Hayneville, AL | OLD LETOHATCHEE ROAD WAS FLOODED. |
| Jul 10, 6:30 PM CDT | FLASH FLOOD | Alexander City, AL | WATER OVER A FEW ROADS IN ALEXANDER CITY. |
| Jul 10, 6:30 PM CDT | FLASH FLOOD | Anniston, AL | INTERSTATE 20 HAD MINOR FLASH FLOODING. |
| Jul 10, 6:30 PM CDT | FLASH FLOOD | Wedowee, AL | FOURTH STREET WAS FLOODED IN DOWNTOWN WEDOWEE. |
| Jul 10, 6:45 PM CDT | FLASH FLOOD | 6 Nw Wedowee, AL | COUNTY ROAD 82 WAS FLOODED IN THE FOSTER CROSSROADS COMMUNITY. |
| Jul 10, 7:00 PM CDT | FLASH FLOOD | 2 N Maplesville, AL | US HIGHWAY 82 WAS FLOODED. |
| Jul 10, 7:00 PM CDT | FLASH FLOOD | Alabaster, AL | COUNTY ROADS 87 AND 12 WERE FLOODED. |
| Jul 10, 7:00 PM CDT | FLASH FLOOD | Boligee, AL | SEVERAL ROADS FLOODED COUNTYWIDE. |
| Jul 10, 7:30 PM CDT | FLASH FLOOD | Lafayette, AL | SEVERAL STREETS COVERED WITH WATER. |
| Jul 10, 8:00 PM CDT | FLASH FLOOD | Heflin, AL | COUNTY ROADS 42 AND 43 CLOSED DUE TO FLOODING. |
| Jul 10, 8:30 PM CDT | FLASH FLOOD | 5 S Centreville, AL | COUNTY ROAD 51 WAS FLOODED NEAR THE CAHABA RIVER. |
| Jul 10, 8:37 PM CDT | FLASH FLOOD | 10 Sw Selma, AL | ALABAMA HIGHWAY 5 CLOSED DUE TO AN EARTH SLIDE AND FLOODING. |
| Jul 10, 9:00 PM CDT | FLASH FLOOD | Uniontown, AL | BROADWAY AVENUE AND COUNTY ROAD 26 WERE FLOODED. |
| Jul 10, 9:30 PM CDT | FLASH FLOOD | Northport, AL | CARLTON ROAD AND HUNTER CREEK ROAD WERE FLOODED. |
| Jul 10, 10:00 PM CDT | FLASH FLOOD | 2 Nw Birmingham, AL | WATER COVERING ROAD ON HIGHWAY 78 NEAR ADAMSVILLE. ROAD HAD TO BE BARRICADED. |
| Jul 10, 10:00 PM CDT | FLASH FLOOD | 3 Nw Linden, AL | COUNTY ROAD 19 WAS FLOODED. |
| Jul 10, 10:00 PM CDT | FLASH FLOOD | Jasper, AL | FEW ROADS FLOODED COUNTYWIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 21 storm reports to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 102152
FFWBMX
ALC001-005-007-009-011-015-017-019-021-027-029-037-047-051-055-057-
063-065-073-075-081-085-087-091-093-101-105-107-109-111-113-115-117-
119-121-123-125-127-133-110345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
450 PM CDT SUN JUL 10 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
AUTAUGA COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITY OF PRATTVILLE
BIBB COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITY OF BRENT
BLOUNT COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITY OF ONEONTA
CHILTON COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITY OF CLANTON
JEFFERSON COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...WARRIOR...TRUSSVILLE...MINOR...
HUEYTOWN...HOOVER...GARDENDALE...FULTONDALE...BIRMINGHAM...BESSEMER
PERRY COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITY OF MARION
SHELBY COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...PELHAM...MONTEVALLO...HELENA...
COLUMBIANA...ALABASTER
ST. CLAIR COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...PELL CITY...MOODY
WALKER COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...JASPER...CORDOVA
CALHOUN COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...WEST END-COBB TOWN...PIEDMONT...
OXFORD...ANNISTON
CHAMBERS COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...LANETT...LAFAYETTE
CLAY COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF ASHLAND
CLEBURNE COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF HEFLIN
COOSA COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF ROCKFORD
ELMORE COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF WETUMPKA
LEE COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...OPELIKA...AUBURN
RANDOLPH COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...WEDOWEE...ROANOKE
TALLADEGA COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...TALLADEGA...SYLACAUGA...LINCOLN...
CHILDERSBURG
TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...DADEVILLE...ALEXANDER CITY
CHEROKEE COUNTY IN NORTHEAST ALABAMA
THIS INCLUDES THE CITY OF CENTRE
ETOWAH COUNTY IN NORTHEAST ALABAMA
THIS INCLUDES THE CITIES OF...RAINBOW CITY...GADSDEN
MARION COUNTY IN NORTHWEST ALABAMA
THIS INCLUDES THE CITIES OF...WINFIELD...HAMILTON
WINSTON COUNTY IN NORTHWEST ALABAMA
THIS INCLUDES THE CITIES OF...HALEYVILLE...DOUBLE SPRINGS
DALLAS COUNTY IN SOUTH CENTRAL ALABAMA
THIS INCLUDES THE CITY OF SELMA
LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA
THIS INCLUDES THE CITY OF HAYNEVILLE
MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA
THIS INCLUDES THE CITY OF MONTGOMERY
BARBOUR COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF EUFAULA
BULLOCK COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF UNION SPRINGS
MACON COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF TUSKEGEE
PIKE COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF TROY
RUSSELL COUNTY IN SOUTHEAST ALABAMA
MARENGO COUNTY IN SOUTHWEST ALABAMA
THIS INCLUDES THE CITIES OF...LINDEN...DEMOPOLIS
FAYETTE COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF FAYETTE
GREENE COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF EUTAW
HALE COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF GREENSBORO
LAMAR COUNTY IN WEST CENTRAL ALABAMA
PICKENS COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF ALICEVILLE
SUMTER COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...YORK...LIVINGSTON
TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF TUSCALOOSA
* UNTIL 1045 PM CDT
* AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN ASSOCIATED WITH HURRICANE DENNIS ACROSS ALL OF CENTRAL
ALABAMA. RAINFALL OF GREATER THAN 3 INCHES WILL CAUSE FLOODING
PROBLEMS IN MANY AREAS THIS EVENING.
* LOCATIONS IN THE WARNING INCLUDE ALL OF CENTRAL ALABAMA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3231 8841 3233 8796 3203 8804 3200 8767
3228 8752 3206 8714 3199 8687 3198 8620
3198 8620 3162 8615 3162 8543 3172 8522
3210 8507 3257 8506 3450 8553 3420 8587
3411 8630 3427 8648 3386 8693 3390 8710
3430 8712 3433 8822 3353 8829
$$
61What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 4:00 PM CDT, 50 minutes earlier.
Area forecast discussion, Jul 10, 4:00 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 400 PM CDT SUN JUL 10 2005 ...DISCUSSION... VERY ACTIVE NIGHT ANTICIPATED ACROSS CENTRAL ALABAMA AS AN EXTREMELY DANGEROUS DENNIS TRACKS THROUGH THE AREA. DENNIS HAS MADE LANDFALL BETWEEN GULF BREEZE AND NAVARRE IN THE WESTERN TIP OF THE FLORIDA PANHANDLE. DENNIS IS CURRENTLY TAKING A LITTLE JOG TO THE NORTH- NORTHWEST RATHER THAN STRAIGHT NORTHWEST. THIS MAY HAVE AN EFFECT ON THE CONDITIONS THAT WILL BE EXPERIENCED ACROSS CENTRAL ALABAMA. THE MORE DENNIS TRACKS NORTH...THE MORE SIGNIFICANT IMPACT DENNIS WILL HAVE ON THE AREA. CURRENTLY...FEEL PRETTY COMFORTABLE WITH THE CURRENT INLAND HURRICANE AND TROPICAL STORM WARNINGS IN EFFECT BUT WILL RE-VISIT THESE AFTER THE NHC 21Z OFFICIAL TRACK IS ISSUED. AS FAR AS CENTRAL ALABAMA...CONDITIONS WILL CONTINUE TO RAPIDLY DETERIORATE AS THE NIGHT PROGRESSES. GUSTS AS HIGH AS 45 KNOTS HAVE BEEN FELT IN MGM ALREADY THIS AFTERNOON. THESE GUSTS WILL ONLY INCREASE AS THE NIGHT GOES ON. STILL FEEL CONFIDENT THAT AREAS ACROSS MARENGO...SUMTER...DALLAS...GREENE...HALE...AND PERRY COUNTIES WILL RECEIVE THE FULL BRUNT OF DENNIS. BESIDES WINDS...ANOTHER MAIN CONCERN WILL BE FLOODING. SO FAR RAINFALL TOTALS HAVE BEEN ON THE LIGHT SIDE...BUT EXPECT THIS TO RAPIDLY CHANGE AS THE EVENING GOES ON. WILL LIKELY SEE NUMEROUS FLASH FLOOD WARNINGS ACROSS THE AREA TONIGHT AND WE WILL SEE RIVER FLOODING THROUGH MUCH OF THE WORK WEEK. TONIGHT WOULD BE A GREAT NIGHT TO STAY AT HOME AND SIT TIGHT. DENNIS WILL BE EXITING THE AREA ON MONDAY AFTERNOON AND BELIEVE MOST OF THE WEATHER WILL END BY LATE AFTERNOON HOURS. DENNIS IS EXPECTED TO SLOW DOWN SOMEWHAT AS IT CROSSES ACROSS THE STATE. AFTER DENNIS...THE REST OF THE WORK WEEK LOOKS VERY SIMILAR TO CLIMATOLOGICAL NORMALS. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY AS A BERMUDA RIDGE BUILDS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 79 70 90 / 100 100 60 50 ANNISTON 69 81 70 90 / 100 100 60 40 BIRMINGHAM 71 79 72 89 / 100 100 70 50 TUSCALOOSA 72 79 73 89 / 100 100 60 50 CALERA 70 81 71 91 / 100 100 60 40 AUBURN 70 85 71 90 / 100 80 40 40 MONTGOMERY 71 84 72 92 / 100 80 30 40 TROY 72 85 73 91 / 100 70 30 40 && .BMX WATCHES/WARNINGS/ADVISORIES... INLAND HURRICANE WARNING THRU NOON MONDAY SOUTH OF A LINE FROM REFORM...TUSCALOOSA...CLANTON...MONTGOMERY...AND TROY. INLAND TROPICAL STORM WARNING THRU NOON MONDAY NORTH OF A LINE FROM VERNON...JASPER...BIRMINGHAM...ROCKFORD...TUSKEGEE...AND EUFAULA. .FLASH FLOOD WATCH ALL COUNTIES THIS AFETRNOON THRU NOON MONDAY. && KH/99
Hazardous weather outlook, Jul 10, 1:52 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 152 PM CDT SUN JUL 10 2005 ALZ011>015-017>050-111130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 152 PM CDT SUN JUL 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). HURRICANE DENNIS WILL BRING HIGH WINDS...VERY HEAVY RAINFALL...AND A CHANCE OF TORNADOES INTO CENTRAL ALABAMA THROUGH TONIGHT. PLEASE CONSULT THE LATEST HURRICANE LOCAL STATEMENTS FOR MORE SPECIFIC INFORMATION AND RECENT DEVELOPMENTS. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY). HURRICANE DENNIS WILL CONTINUE TO MOVE ACROSS EASTERN MISSISSIPPI ON MONDAY. AS DENNIS WEAKENS INTO A TROPICAL DEPRESSION...HIGH WINDS... VERY HEAVY RAINFALL...AND ISOLATED TORNADOES WILL BE POSSIBLE ONCE AGAIN DURING THE DAY ON MONDAY. RIVER FLOODING WILL BE LIKELY THROUGH AT LEAST WEDNESDAY AS RECENT RAINS IN ADDITION TO FORECAST RAINFALL OF 4 TO 8 INCHES WILL PUT SEVERAL RIVERS NEAR OR ABOVE FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED THROUGH AT LEAST MONDAY. 61
In the hours before
Local storm report, Jul 10, 4:50 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
450 PM CDT SUN JUL 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 3 SE HURTSBORO 32.21N 85.38W
07/10/2005 RUSSELL AL EMERGENCY MNGR
MULTIPLE ROADS COVERED WITH 4 TO 5 FEET OF WATER NEAR THE
RUTHERFORD COMMUNITY.
&&
JBWThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:24 PM CDT | Flash Flood Warning | BMX | Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.